Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 59, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 2, 2012, 10:45 PM CST for Cherokee County, Etowah County, Alabama. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2012, 10:45 PM CST (04:45 UTC)
- Expired
- Mar 2, 2012, 11:30 PM CST
- In force
- 45 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Cherokee County, AL, Etowah County, AL
The radar
The Northeast Alabama radar (KHTX), 102 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 10:51 PM CST | TSTM WND GST 63 | 5 Ne Hokes Bluff, AL | |
| Mar 2, 11:05 PM CST | HAIL 1 | 5 Sw Centre, AL | REPORTED ALONG CR 19. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 4:37 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 540 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
522 WUUS54 KBMX 030445 SVRBMX ALC019-055-030530- /O.NEW.KBMX.SV.W.0059.120303T0445Z-120303T0530Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1045 PM CST FRI MAR 2 2012 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CHEROKEE COUNTY IN NORTHEAST ALABAMA... EASTERN ETOWAH COUNTY IN NORTHEAST ALABAMA... * UNTIL 1130 PM CST * AT 1040 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NOCCALULA FALLS...OR NEAR GADSDEN...AND MOVING EAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... HOKES BLUFF...CENTRE...CENTRE MUNICIPAL AIRPORT...CEDAR BLUFF... FORNEY...ANDERSON...BALLPLAY AND SLACKLAND. THIS INCLUDES... INTERSTATE 59 EXIT NUMBERS 181 THROUGH 188... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST SATURDAY MORNING FOR ALABAMA. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3399 8540 3395 8609 3410 8610 3432 8546 TIME...MOT...LOC 0446Z 251DEG 42KT 3405 8596 $$ 14
4 follow-up statements
041 WWUS54 KBMX 030453 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1053 PM CST FRI MAR 2 2012 ALC019-055-030530- /O.CON.KBMX.SV.W.0059.000000T0000Z-120303T0530Z/ CHEROKEE AL-ETOWAH AL- 1053 PM CST FRI MAR 2 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL ETOWAH AND CENTRAL CHEROKEE COUNTIES UNTIL 1130 PM CST... AT 1050 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ANDERSON...OR 5 MILES NORTHWEST OF HOKES BLUFF...MOVING EAST AT 50 MPH. LOCATIONS IMPACTED INCLUDE... CENTRE...CENTRE MUNICIPAL AIRPORT...CEDAR BLUFF...FORNEY... BALLPLAY...SLACKLAND...CHEROKEE ROCK VILLAGE...BALL FLAT...LEESBURG AND TENNALA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3402 8593 3414 8594 3432 8546 3399 8540 TIME...MOT...LOC 0454Z 251DEG 42KT 3408 8585 $$ 14
832 WWUS54 KBMX 030502 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1102 PM CST FRI MAR 2 2012 ALC055-030512- /O.CAN.KBMX.SV.W.0059.000000T0000Z-120303T0530Z/ ETOWAH AL- 1102 PM CST FRI MAR 2 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ETOWAH COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3409 8576 3417 8579 3432 8546 3403 8541 TIME...MOT...LOC 0502Z 251DEG 50KT 3413 8570 $$ ALC019-030530- /O.CON.KBMX.SV.W.0059.000000T0000Z-120303T0530Z/ CHEROKEE AL- 1102 PM CST FRI MAR 2 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL CHEROKEE COUNTY UNTIL 1130 PM CST... AT 1059 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TENNALA...OR 5 MILES SOUTHWEST OF CENTRE...MOVING EAST AT 60 MPH. LOCATIONS IMPACTED INCLUDE... CENTRE...CENTRE MUNICIPAL AIRPORT...CEDAR BLUFF...FORNEY... MOSHAT...WEISS LAKE...CORNWALL FURNACE PARK...GAYLESVILLE...COLOMA AND HOWELLS CROSSROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3409 8576 3417 8579 3432 8546 3403 8541 TIME...MOT...LOC 0502Z 251DEG 50KT 3413 8570 $$ 14
970 WWUS54 KBMX 030511 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1111 PM CST FRI MAR 2 2012 ALC019-030530- /O.CON.KBMX.SV.W.0059.000000T0000Z-120303T0530Z/ CHEROKEE AL- 1111 PM CST FRI MAR 2 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL CHEROKEE COUNTY UNTIL 1130 PM CST... AT 1108 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOSHAT...OR NEAR CENTRE MUNICIPAL AIRPORT...MOVING EAST AT 65 MPH. LOCATIONS IMPACTED INCLUDE... FORNEY...WATERHOUSE AND FULLERTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3409 8576 3417 8579 3432 8546 3403 8541 TIME...MOT...LOC 0511Z 251DEG 56KT 3417 8553 $$ 14
710 WWUS54 KBMX 030520 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1120 PM CST FRI MAR 2 2012 ALC019-030530- /O.EXP.KBMX.SV.W.0059.000000T0000Z-120303T0530Z/ CHEROKEE AL- 1120 PM CST FRI MAR 2 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHEROKEE COUNTY WILL EXPIRE AT 1130 PM CST... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3409 8576 3417 8579 3432 8546 3403 8541 TIME...MOT...LOC 0520Z 251DEG 56KT 3421 8537 $$ 14
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 10:30 PM CST, 15 minutes earlier.
Area forecast discussion, Mar 2, 10:30 PM CST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1030 PM CST FRI MAR 2 2012 .UPDATE... FOR OVERNIGHT WEATHER. && .DISCUSSION... COLD FRONT HAS JUST PASSED THRU HALEYVILLE AND WILL CONTINUE TO SLIDE SOUTHEASTWARD THRU THE OVERNIGHT PERIOD. THE SVR THREAT WILL CONTINUE WITH THE LINE OF STORMS RIGHT ALONG THE FRONT...BUT THE GREATEST THREAT APPEARS TO BE WITH THE STORMS WELL OUT AHEAD OF THE FRONT...FROM COOSA COUNTY NE TO CLEBURNE COUNTY. TOR WATCH CONTINUES FOR ALL OF CENTRAL ALABAMA...WITH THE EXCEPTION OF THE 4 NW COUNTIES...UNTIL MIDNIGHT. WILL LOOK AT REMOVING A FEW MORE COUNTIES AT THE TOP OF THE HOUR. FRESHENED UP WX AND POP GRIDS BASED ON LATEST FRONTAL PASSAGE TIMING. THE FRONT LOOKS TO EXIT THE SE SOMETIME SATURDAY MORNING...MOST LIKELY BY 15Z OR SO. WINDS WILL CONTINUE TO BE RATHER GUSTY...BOTH AHEAD OF THE FRONT (SOUTHERLY) AND BEHIND THE FRONT (NORTHERLY). TEMPS AND DEW POINTS WILL BEGIN TO DROP OFF AS THE FRONT PASSES THRU...WITH OVERNIGHT LOWS RANGING FROM THE LOW 40S NW TO LOW 60S SE. UPDATES ARE OUT. && .AVIATION... 00Z TAF DISCUSSION. GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE ACROSS THE AREA IN ADVANCE OF COLD FRONT MOVING FROM WESTERN MISSISSIPPI EAST INTO THE AREA TONIGHT. IN ADDITION TO THE GUSTY GRADIENT WINDS SCATTERED TO NUMEROUS TSRA WILL PRECEDE THE FRONT WITH SOME OF THEM LOCALLY SEVERE. TSRA WILL LIKELY COME THROUGH JUST IN ADVANCE OF THE FRONT IN THE FORM OF A SQUALL LINE. SEVERE THREAT SHOULD END AS THE FRONT PASSES BUT LINGERING RAIN WILL CONTINUE BEHIND THE FRONT UNTIL AFTER 12Z. EXPECT FRONT TO REACH VCNTY OF TCL BY AROUND 03Z AND CONTINUE EAST TO VCNTY OF TOI BY 08Z. GENERAL MVFR OR BETTER CONDITIONS EXPECTED ALONG AND IN ADVANCE OF THE FRONT...OUTSIDE OF TSRA AREAS ...WITH LINGERING MVFR TO VFR CIGS IN THE WAKE OF THE FRONT THROUGH THE REMAINDER OF THE FCST PERIOD. 41 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 46 53 33 58 38 / 100 20 10 10 10 ANNISTON 51 54 34 58 41 / 100 30 10 10 10 BIRMINGHAM 49 54 35 58 43 / 100 20 10 10 10 TUSCALOOSA 50 55 35 61 42 / 90 20 10 10 10 CALERA 50 54 35 59 43 / 100 30 10 10 10 AUBURN 54 60 36 59 41 / 100 60 30 10 10 MONTGOMERY 58 61 37 62 42 / 100 60 20 10 10 TROY 61 62 36 61 41 / 80 80 30 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 19/41
Hazardous weather outlook, Mar 2, 6:24 AM CST, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 624 AM CST FRI MAR 2 2012 ALZ011>015-017>050-031230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 624 AM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS NORTHWEST CENTRAL ALABAMA AHEAD OF AND ALONG A STRONG COLD FRONT...AND CONTINUE THROUGH EARLY SATURDAY MORNING ACROSS THE SOUTHEAST. ALL SEVERE WEATHER MODES WILL BE POSSIBLE...INCLUDING DAMAGING STRAIGHT LINE WINDS...TORNADOES...LARGE HAIL...AND FLASH FLOODING. THE HIGHEST THREAT AREA FOR TORNADOES WILL BE ALONG AND NORTH OF INTERSTATE 20. THE SEVERE THREAT WILL END EARLY SATURDAY MORNING AS THE FRONT EXITS TO THE SOUTHEAST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THROUGH EARLY SATURDAY MORNING...SEVERE THUNDERSTORMS WILL BE POSSIBLE SOUTH OF THE INTERSTATE 85 CORRIDOR...AHEAD OF AND ALONG A STRONG COLD FRONT EXITING SOUTHEAST CENTRAL ALABAMA. ALL SEVERE WEATHER MODES WILL BE POSSIBLE...INCLUDING DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...ISOLATED TORNADOES...AND FLASH FLOODING. A DRY AIRMASS WILL SPREAD ACROSS CENTRAL ALABAMA NEXT WEEK RESULTING IN LOW RELATIVE HUMIDITY VALUES AND POSSIBLE CRITICAL FIRE WEATHER CONDITIONS TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY BE NEEDED THIS AFTERNOON THROUGH EARLY SATURDAY MORNING.
In the hours before
Local storm report, Mar 2, 9:09 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
909 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL SHOTSVILLE 34.26N 88.13W
03/02/2012 E0.50 INCH MARION AL EMERGENCY MNGR
SR19 FIRESTATION
&&
MBAERLocal storm report, Mar 2, 9:47 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
947 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM HEAVY RAIN BLOUNTSVILLE 34.10N 86.58W
03/02/2012 E0.00 INCH BLOUNT AL EMERGENCY MNGR
FLOODING ON WATER STREET.
&&
MBAERLocal storm report, Mar 2, 9:53 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
953 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL JASPER 33.85N 87.27W
03/02/2012 E1.00 INCH WALKER AL AMATEUR RADIO
1302 8TH AVE.
0431 PM TSTM WND DMG JASPER 33.85N 87.27W
03/02/2012 WALKER AL AMATEUR RADIO
SR 269 AND 24TH ST - TREES DOWN
0437 PM HAIL SIPSEY 33.82N 87.09W
03/02/2012 E1.00 INCH WALKER AL AMATEUR RADIO
0445 PM HAIL 3 SW ARKADELPHIA 33.83N 86.96W
03/02/2012 E1.75 INCH WALKER AL AMATEUR RADIO
REPORTED NEAR THE INTERSECTION OF WALKER...BLOUNT...AND
JEFFERSON COUNTIES.
0450 PM HAIL DORA 33.73N 87.08W
03/02/2012 E1.00 INCH WALKER AL PUBLIC
0458 PM HAIL 4 SW BLOUNT SPRINGS 33.89N 86.83W
03/02/2012 E1.00 INCH BLOUNT AL AMATEUR RADIO
REPORTED ON BRYANT MOUNTAIN.
0504 PM HAIL 5 WNW GARDENDALE 33.68N 86.88W
03/02/2012 E0.75 INCH JEFFERSON AL PUBLIC
REPORTED IN THE MOUNT OLIVE AREA.
0528 PM HAIL PALMERDALE 33.74N 86.65W
03/02/2012 E0.50 INCH JEFFERSON AL AMATEUR RADIO
0539 PM HAIL SPRINGVILLE 33.77N 86.48W
03/02/2012 E1.00 INCH ST. CLAIR AL FIRE DEPT/RESCUE
FIRE DEPT REPORTING QUARTER SIZE HAIL IN SPRINGVILLE.
0606 PM TSTM WND DMG BEECHWOOD 32.13N 86.66W
03/02/2012 LOWNDES AL EMERGENCY MNGR
SIGNIFICANT TREE DAMAGE ALONG STATE ROAD 21 NEAR THE
BEECHWOOD COMMUNITY. POSSIBLE TORNADO.
0615 PM TSTM WND DMG DETROIT 34.03N 88.17W
03/02/2012 LAMAR AL EMERGENCY MNGR
TREES SNAPPED AND UPROOTED. PEOPLE TRAPPED IN STORM
SHELTER.
0623 PM TSTM WND DMG 3 SSW HAMILTON 34.10N 88.00W
03/02/2012 MARION AL EMERGENCY MNGR
TREES DOWN ON A RESIDENCE NEAR THE INTERSECTION OF CR 35
AND GEORGIA CIRCLE.
0625 PM HAIL 8 W JACKSONVILLE 33.82N 85.89W
03/02/2012 E1.00 INCH CALHOUN AL TRAINED SPOTTER
REPORTED IN WELLINGTON.
0627 PM HAIL BLOUNTSVILLE 34.10N 86.58W
03/02/2012 E1.00 INCH BLOUNT AL LAW ENFORCEMENT
0630 PM HAIL JACKSONVILLE 33.81N 85.76W
03/02/2012 E1.00 INCH CALHOUN AL PUBLIC
0639 PM HAIL SUSAN MOORE 34.09N 86.44W
03/02/2012 E1.25 INCH BLOUNT AL AMATEUR RADIO
0644 PM FUNNEL CLOUD NE ONEONTA 33.95N 86.47W
03/02/2012 BLOUNT AL LAW ENFORCEMENT
TOWARDS SNEAD
0648 PM HAIL TANNEHILL IRONWORKS STA 33.25N 87.07W
03/02/2012 E1.75 INCH TUSCALOOSA AL PUBLIC
0650 PM HAIL 2 SE DOUBLE SPRINGS 34.13N 87.38W
03/02/2012 E1.00 INCH WINSTON AL EMERGENCY MNGR
0652 PM HAIL CUBA 32.44N 88.37W
03/02/2012 E0.88 INCH SUMTER AL EMERGENCY MNGR
0652 PM HAIL MCCALLA 33.35N 87.01W
03/02/2012 E1.00 INCH JEFFERSON AL PUBLIC
0655 PM TSTM WND DMG 3 SW MARS HILLS 33.81N 85.43W
03/02/2012 CLEBURNE AL EMERGENCY MNGR
POSSIBLE TORNADO - PINEY WOOD AND CR 14 VCNTY
0655 PM TSTM WND DMG CUBA 32.44N 88.37W
03/02/2012 SUMTER AL FIRE DEPT/RESCUE
TIN ROOF BLOWN OFF OF SHED NEAR THE INTERSECTION OF CR 10
AND HWY 11. METAL AWNING BLOWN OFF OF MOBILE HOME NEAR
THE INTERSECTION OF HWY 11 AND SHEEPSKIN RD.
0655 PM HAIL DOUBLE SPRINGS 34.15N 87.40W
03/02/2012 E1.00 INCH WINSTON AL EMERGENCY MNGR
CORRECTION
0703 PM HAIL BLUFF PARK 33.40N 86.86W
03/02/2012 E0.50 INCH JEFFERSON AL 911 CALL CENTER
0703 PM HAIL BESSEMER 33.38N 86.96W
03/02/2012 E1.75 INCH JEFFERSON AL AMATEUR RADIO
LACEYS CHAPEL
0705 PM HAIL VESTAVIA HILLS 33.43N 86.79W
03/02/2012 E0.88 INCH JEFFERSON AL PUBLIC
0711 PM HAIL VESTAVIA HILLS 33.43N 86.79W
03/02/2012 E1.00 INCH JEFFERSON AL AMATEUR RADIO
BLUFF PARK
0714 PM HAIL HOOVER 33.38N 86.82W
03/02/2012 E1.25 INCH JEFFERSON AL AMATEUR RADIO
ROSS BRIDGE RESORT
0715 PM HAIL REECE CITY 34.07N 86.03W
03/02/2012 E1.00 INCH ETOWAH AL PUBLIC
0716 PM HAIL 2 E IRONDALE 33.54N 86.67W
03/02/2012 E0.75 INCH JEFFERSON AL AMATEUR RADIO
REPORTED NEAR SHADES VALLEY HIGH SCHOOL.
0725 PM TSTM WND DMG HOOVER 33.38N 86.82W
03/02/2012 JEFFERSON AL EMERGENCY MNGR
HOOVER APARTNEMTS UWA CAMPUS
0729 PM HAIL TRUSSVILLE 33.64N 86.59W
03/02/2012 E1.75 INCH JEFFERSON AL AMATEUR RADIO
CR10 FIREHOUSE 2
0733 PM HAIL MARGARET 33.69N 86.47W
03/02/2012 E1.00 INCH ST. CLAIR AL 911 CALL CENTER
0733 PM HAIL MARGARET 33.69N 86.47W
03/02/2012 E1.00 INCH ST. CLAIR AL AMATEUR RADIO
0733 PM HAIL ODENVILLE 33.69N 86.40W
03/02/2012 E1.00 INCH ST. CLAIR AL AMATEUR RADIO
0733 PM HAIL LIVINGSTON 32.60N 88.19W
03/02/2012 E1.00 INCH SUMTER AL AMATEUR RADIO
0735 PM HAIL 3 WSW LAKE TUSCALOOSA B 33.37N 87.66W
03/02/2012 E1.75 INCH TUSCALOOSA AL EMERGENCY MNGR
REPORTED NEAR THE INTERSECTION OF RUE RD AND BONE CAMP
RD.
0740 PM HAIL 2 WSW LAKE TUSCALOOSA B 33.38N 87.63W
03/02/2012 E1.00 INCH TUSCALOOSA AL 911 CALL CENTER
REPORTED NEAR THE NORTH WINDS SUBDIVISION ON OLD FAYETTE
RD.
0743 PM HAIL CENTRE 34.15N 85.67W
03/02/2012 E0.88 INCH CHEROKEE AL BROADCAST MEDIA
0750 PM HAIL WINFIELD 33.93N 87.80W
03/02/2012 E1.00 INCH MARION AL EMERGENCY MNGR
0805 PM TSTM WND DMG KENNEDY 33.58N 87.99W
03/02/2012 LAMAR AL FIRE DEPT/RESCUE
TREES DOWN NEAR THE INTERSECTION OF CR 2 AND HWY 96.
0825 PM HAIL SUMITON 33.75N 87.05W
03/02/2012 E1.75 INCH WALKER AL AMATEUR RADIO
MARKLAND AND EMPIRE RDS
0905 PM HAIL SHOTSVILLE 34.26N 88.13W
03/02/2012 E0.50 INCH MARION AL EMERGENCY MNGR
SR19 FIRESTATION
0929 PM TSTM WND DMG PAUL M GRIST STATE PARK 32.60N 86.99W
03/02/2012 DALLAS AL EMERGENCY MNGR
MULTIPLE TREES DOWN AT THE STATE PARK. POSSIBLE TORNADO.
0946 PM HEAVY RAIN BLOUNTSVILLE 34.10N 86.58W
03/02/2012 E0.00 INCH BLOUNT AL EMERGENCY MNGR
FLOODING ON WATER STREET.
&&
TGOGGINSLocal storm report, Mar 2, 9:54 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
954 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM TSTM WND DMG PLANTERSVILLE 32.66N 86.92W
03/02/2012 DALLAS AL EMERGENCY MNGR
MULTIPLE TREES DOWN ON AL HWY 22 JUST SOUTH OF
PLANTERSVILLE. POSSIBLE TORNADO.
&&
KLAWSLocal storm report, Mar 2, 10:33 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1033 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM TSTM WND DMG 2 S VERBENA 32.73N 86.51W
03/02/2012 CHILTON AL AMATEUR RADIO
DAMAGE TO HOMES ALONG HWY 31 JUST SOUTH OF VERBENA.
POSSIBLE TORNADO.
&&
TGOGGINSLocal storm report, Mar 2, 10:40 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1040 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG CUBA 32.44N 88.37W
03/02/2012 SUMTER AL FIRE DEPT/RESCUE
TIN ROOF BLOWN OFF OF SHED NEAR THE INTERSECTION OF CR 10
AND HWY 11. METAL AWNING BLOWN OFF OF MOBILE HOME NEAR
THE INTERSECTION OF HWY 11 AND SHEEPSKIN RD. ROOF
COMPLETELY REMOVED FROM WOODEN OUTBUILDING AND BLOWN INTO
TREE 50 FT AWAY NEAR THE INTERSECTION OF HWY 11 AND
LAUDERDALE RD.
&&
TGOGGINSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:01 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Winston | 44 min |
| Mar 2, 6:01 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Coosa, Elmore | 44 min |
| Mar 2, 6:05 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Walker | 43 min |
| Mar 2, 6:11 PM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 49 min |
| Mar 2, 6:19 PM CST | Tornado Warning | BMX | Calhoun, Cleburne | 41 min |
| Mar 2, 6:22 PM CST | Tornado Warning | BMX | Lowndes, Montgomery | 15 min |
| Mar 2, 6:33 PM CST | Severe Thunderstorm Warning | BMX | Blount, Etowah | 42 min |
| Mar 2, 6:44 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 46 min |
| Mar 2, 6:44 PM CST | Severe Thunderstorm Warning | BMX | Sumter | 46 min |
| Mar 2, 6:46 PM CST | Severe Thunderstorm Warning | BMX | Winston | 29 min |
| Mar 2, 7:06 PM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 39 min |
| Mar 2, 7:11 PM CST | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 49 min |
| Mar 2, 7:15 PM CST | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair | 45 min |
| Mar 2, 7:21 PM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 39 min |
| Mar 2, 7:36 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Pickens | 39 min |
| Mar 2, 7:49 PM CST | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa, Walker | 41 min |
| Mar 2, 7:51 PM CST | Severe Thunderstorm Warning | BMX | Marion, Walker, Winston | 39 min |
| Mar 2, 7:59 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Tuscaloosa, Walker | 46 min |
| Mar 2, 8:13 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Walker | 34 min |
| Mar 2, 8:17 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar | 28 min |
| Mar 2, 8:38 PM CST | Areal Flood Advisory | BMX | Greene, Hale, Marengo, Sumter | 112 min |
| Mar 2, 8:38 PM CST | Tornado Warning | BMX | Dallas, Hale, Marengo, Perry | 52 min |
| Mar 2, 8:56 PM CST | Severe Thunderstorm Warning | BMX | Marion | 49 min |
| Mar 2, 9:13 PM CST | Tornado Warning | BMX | Autauga, Chilton, Dallas, Perry | 47 min |
| Mar 2, 9:16 PM CST | Areal Flood Advisory | BMX | Walker, Winston | 119 min |
| Mar 2, 9:45 PM CST | Tornado Warning | BMX | Autauga, Chilton | 29 min |
| Mar 2, 9:47 PM CST | Areal Flood Advisory | BMX | Blount | 3 hr |
| Mar 2, 10:00 PM CST | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Randolph, Talladega | 45 min |
| Mar 2, 10:08 PM CST | Tornado Warning | BMX | Clay, Cleburne, Randolph, Talladega | 24 min |
| Mar 2, 10:11 PM CST | Tornado Warning | BMX | Coosa | 31 min |
| Mar 2, 10:22 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 38 min |
| Mar 2, 10:32 PM CST | Areal Flood Advisory | BMX | Talladega | 118 min |
| Mar 2, 10:34 PM CST | Tornado Warning | BMX | Tallapoosa | 41 min |
| Mar 2, 10:37 PM CST | Areal Flood Advisory | BMX | Jefferson | 3 hr |
| Mar 2, 10:46 PM CST | Areal Flood Advisory | BMX | Blount, Etowah, St. Clair | 3 hr |
| Mar 2, 10:52 PM CST | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair, Shelby | 23 min |
| Mar 2, 11:00 PM CST | Tornado Warning | BMX | Chambers | 45 min |
| Mar 2, 11:05 PM CST | Areal Flood Advisory | BMX | Dallas, Greene, Hale, Marengo, Sumter | 3 hr |
| Mar 2, 11:15 PM CST | Areal Flood Advisory | BMX | Bibb, St. Clair, Shelby, Talladega | 3 hr |
| Mar 2, 11:47 PM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 15 min |
| Mar 3, 12:25 AM CST | Areal Flood Advisory | BMX | Chilton, Clay, Coosa, Perry, Talladega, Tallapoosa | 3 hr |
| Mar 3, 4:12 AM CST | Areal Flood Advisory | BMX | Bibb, Chilton, Dallas, Greene, Hale, Marengo and 2 more | 3 hr |
| Mar 3, 4:27 AM CST | Areal Flood Advisory | BMX | Clay, Coosa, St. Clair, Shelby, Talladega, Tallapoosa | 3 hr |
| Mar 3, 4:33 AM CST | Areal Flood Advisory | BMX | Calhoun, Chambers, Cleburne, Randolph, St. Clair | 3 hr |
| Mar 3, 5:15 AM CST | Special Weather Statement | BMX | Russell | 45 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.